A note on the growth rates of nonoscillatory solutions of nonlinear difference equations

Research output: Contribution to journalArticle

Abstract

It is shown that the exponential growth rate of a nonoscillatory solution in a neighborhood of the zero equilibrium of a nonlinear higher order difference equation is often a positive characteristic root of the corresponding linearized equation. The proof is based on Pringsheim's theorem.

Original languageEnglish
Pages (from-to)1033-1036
Number of pages4
JournalJournal of Difference Equations and Applications
Volume10
Issue number11
DOIs
Publication statusPublished - Sep 2004

Fingerprint

Characteristic Roots
Nonoscillatory Solution
Higher order equation
Nonlinear Difference Equations
Positive Characteristic
Difference equations
Exponential Growth
Difference equation
Zero
Theorem

Keywords

  • Characteristic equation
  • Growth rate
  • Linearized equation
  • Nonlinear difference equation
  • Nonoscillatory solution
  • Perron-type theorem

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Analysis
  • Applied Mathematics

Cite this

A note on the growth rates of nonoscillatory solutions of nonlinear difference equations. / Pituk, M.

In: Journal of Difference Equations and Applications, Vol. 10, No. 11, 09.2004, p. 1033-1036.

Research output: Contribution to journalArticle

@article{805874f0f5444b69a9b44b4917a39f1f,
title = "A note on the growth rates of nonoscillatory solutions of nonlinear difference equations",
abstract = "It is shown that the exponential growth rate of a nonoscillatory solution in a neighborhood of the zero equilibrium of a nonlinear higher order difference equation is often a positive characteristic root of the corresponding linearized equation. The proof is based on Pringsheim's theorem.",
keywords = "Characteristic equation, Growth rate, Linearized equation, Nonlinear difference equation, Nonoscillatory solution, Perron-type theorem",
author = "M. Pituk",
year = "2004",
month = "9",
doi = "10.1080/10236190412331285379",
language = "English",
volume = "10",
pages = "1033--1036",
journal = "Journal of Difference Equations and Applications",
issn = "1023-6198",
publisher = "Taylor and Francis Ltd.",
number = "11",

}

TY - JOUR

T1 - A note on the growth rates of nonoscillatory solutions of nonlinear difference equations

AU - Pituk, M.

PY - 2004/9

Y1 - 2004/9

N2 - It is shown that the exponential growth rate of a nonoscillatory solution in a neighborhood of the zero equilibrium of a nonlinear higher order difference equation is often a positive characteristic root of the corresponding linearized equation. The proof is based on Pringsheim's theorem.

AB - It is shown that the exponential growth rate of a nonoscillatory solution in a neighborhood of the zero equilibrium of a nonlinear higher order difference equation is often a positive characteristic root of the corresponding linearized equation. The proof is based on Pringsheim's theorem.

KW - Characteristic equation

KW - Growth rate

KW - Linearized equation

KW - Nonlinear difference equation

KW - Nonoscillatory solution

KW - Perron-type theorem

UR - http://www.scopus.com/inward/record.url?scp=4544280733&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4544280733&partnerID=8YFLogxK

U2 - 10.1080/10236190412331285379

DO - 10.1080/10236190412331285379

M3 - Article

AN - SCOPUS:4544280733

VL - 10

SP - 1033

EP - 1036

JO - Journal of Difference Equations and Applications

JF - Journal of Difference Equations and Applications

SN - 1023-6198

IS - 11

ER -